MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitreous Floaters (1866); Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Date of Event 12/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that immediately after intraocular lens (iol) implant procedure, the patient had experienced cloudy and blurry vision.The physician had performed two lasik procedures to correct vision.The reporter mentioned that vision was getting worse and still felt cloudy, lots of floaters and blurry spots.Additionally the patient cannot see close nor distance.Additional information was requested and received stating the patient had blurry, hazy, cloudy and significant reduced vision, glare, halos and black and translucent floaters.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Non-qualified associated products were indicated; however this would be unrelated to the visual complaint.The product investigation could not identify a root cause for the reported complaint.The product was not returned.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided by the surgeon that the patient had lasik ou.The od was retreated with lasik.The lens remains implanted.The file will be reopened if new information is provided.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16576607
Report Number1119421-2023-00489
Device Sequence Number7159305
Product Code MFK
UDI-Device Identifier00380652429733
UDI-Public00380652429733
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/02/2026
Device Model NumberTFAT00
Device Catalogue NumberTFAT00.210
Device Lot Number15207683
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/24/2023
Supplement Date Received by Manufacturer03/28/2023
05/22/2023
Initial Report FDA Received Date03/20/2023
Supplement Report FDA Received Date04/18/2023
06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INJECTOR- AMO PLATINUM; MCPHERSON FORCEPS; OVD- AMVIS; SRKT, BARRETTE- CALCULATOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexUnknown